Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

August 3, 2021Zapata County, Texas

NWS Brownsville, TX issued this special weather statement at Aug 3, 2021, 2:14 AM CDT for Zapata County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 2:14 AM CDT (07:14 UTC)
Expired
Aug 3, 2021, 3:00 AM CDT
In force
46 min
Issued by
NWS Brownsville, TX

County Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2590 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS84 KBRO 030714
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
214 AM CDT Tue Aug 3 2021
 
TXZ248-030800-
Zapata TX-
214 AM CDT Tue Aug 3 2021

...SPECIAL WEATHER STATEMENT...

At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Thompsonville to 7 miles
northwest of Las Palmas. These storms were nearly stationary.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2709 9943 2711 9944 2713 9943 2718 9943
      2727 9945 2732 9937 2727 9933 2727 9897
      2676 9924 2679 9924 2685 9927 2688 9933
      2692 9932 2693 9938 2696 9939 2698 9938
      2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0712Z 201DEG 3KT 2721 9912 2702 9937 

$$

Hallman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:09 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 3, 1:09 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
109 AM CDT Tue Aug 3 2021

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Satellite and radar images as well as  surface
observations indicate convection across portions of the upper Rio
Grand Valley late tonight. Mostly mid to high level clouds were across
the western and northern portions of the CWA. Ceilings were near
7000ft at KMFE to 9500ft at KAPY and KTXW. Expect VFR conditions
to prevail across the Rio Grande Valley the rest of tonight into
Tues morning even as low to mid level moisture north and west of
deep south Texas continues to remain high. Outflow from
overnight convection may provide a focus for showers and
thunderstorms to develop across portions of the Rio Grande Valley
the rest of tonight into early Tues morning.
&&

.PREV DISCUSSION... /issued 631 PM CDT Mon Aug 2 2021/
DISCUSSION...Updated for latest aviation discussion below.

AVIATION...VFR conditions are expected to be the prevailing
flight category tonight and Tuesday. A low pressure trough over
the NW portions of Deep South Texas may be the focus for isolated
thunderstorms overnight with better probability Tuesday. Some of
these thunderstorms could approach KMFE after 18Z Tuesday with
lower confidence of a few nearing KHRL and KBRO. This could
change though with some models showing increasing coverage late in
the TAF period. Southeast wind with some occasional gust to 20
knots before sunset slowly lower through the evening. Light
southeast prevail through through Tuesday morning with some higher
gusts developing around and after 17Z tomorrow.

PREV DISCUSSION... /issued 309 PM CDT Mon Aug 2 2021/

SHORT TERM (Tonight through Tuesday Night): The main impacts in the
short term include elevated heat indices and increasing PoPs. A
shortwave trough will continue to rotate around the base of a broad
longwave trough centered over the eastern CONUS. As it does so, the
ridge will begin to break down over Deep South Texas and it will
continue to push a frontal boundary slowly southward into South
Texas. As of 2pm this afternoon, some convection has begun to pop
just north of our CWA boundary along an outflow from the earlier
storms across Central Texas. While the main frontal boundary is not
expected to make it into our CWA, moisture should increase ahead of
the front and due to the proximity to the boundary and the weakness
aloft, PoPs will increase...particularly across the northern
ranchlands tonight and then expand across most of the CWA on Tuesday
as the aforementioned factors possibly enhance diurnal convection.
PWATs will increase to 2.0 to 2.4 inches ahead of the front,
allowing for the possibility for some of these showers and
thunderstorms to produce heavy rain. However, there is still some
uncertainty pertaining to how far south the front will make it,
which will affect PoPs and temperatures.

Speaking of temperatures...overall, temperatures will be near normal
or slightly above today and Tuesday, but convection may dampen
tomorrow's highs. With elevated dew points, heat indices will likely
reach the 105 to 110 degree range both this afternoon and again
tomorrow. Heat Advisories don't look like they'll be needed, but we
will continue to monitor the situation.

LONG TERM (Wednesday through Monday): The 500 mb ridging over the
western Atlantic and the Gulf of Mex is expected to gradually
strengthen throughout the long range periods as the troffing over
the eastern half of the lower 48 states weakens. This will likely
result in steadily diminishing conv chcs throughout the extended
range period. Some deep tropical Gulf moisture may then edge into
the lower TX coastline late in the forecast period. But for now
expect generally slgt chc pops to prevail after Wed with the best
conv chcs limited to Wed. The latest WPC 1-7 day QPF total is a
little higher versus yesterday outlook with the highest QPF
concentrated over the western counties where 0.50-1.00 7 day
totals are located. Lesser amounts are located over the eastern
counties with 7 day totals of 0.25-0.50 inches expected here.

The ECMWF has its usual drier bias versus the slightly wetter GFS
run. For now will stick close to the model blends for pops.

The increasing 500 mb ridging will maintain the overall temps
above climo for early August. The latest GFS/ECMWF runs have
backed away a bit from high temps reaching the century mark for
the MFE area but are holding on to some of these values mainly for
the upcoming weekend. Seeing that MFE has not reached the century
mark over the last few days, will go closer to the more
conservative model blend for max/min temps.

Overall forecast confidence is above average today due to the
decent model agreement in the longer term.

MARINE (Tonight through Tuesday Night): Generally favorable
marine conditions are expected to continue through the short term
with high pressure over the northern Gulf and modest pressure
gradient in place. Wave heights will generally be 1 to 3 feet with
light to moderate winds that will be somewhat variable as a
frontal boundary approaches the lower Texas coastal waters. This
feature will also increase the chance for some scattered showers
and thunderstorms across the waters, with the best chances for the
short term on Tuesday night.

Wednesday through Saturday Night: The PGF will start out
relatively weak over the lower TX coastline allowing for low to
moderate winds and seas for the upcoming work week. The PGF will
then start to strengthen somewhat towards the approaching weekend
as a surface low pressure system develops over the central
portions of the country.  However, no SCA conditions expected
through Sat Night.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  94  79  93  78 /  20  20  20  10
BROWNSVILLE          96  79  95  79 /  20  20  20  20
HARLINGEN            97  78  95  78 /  20  20  20  10
MCALLEN              98  78  96  77 /  30  30  30  20
RIO GRANDE CITY     100  77 100  77 /  30  40  40  30
SOUTH PADRE ISLAND   89  81  88  81 /  20  20  30  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

61-Castillo/56-Hallman
Hazardous weather outlook, Aug 2, 4:06 PM CDT, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
406 PM CDT Mon Aug 2 2021

TXZ248>257-351-353-032115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
406 PM CDT Mon Aug 2 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Isolated thunderstorms will be possible across portions of the
northern ranchlands.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heat index values of 105 to 110 degrees will be possible each
afternoon Tuesday through Sunday.

Isolated to scattered thunderstorms will develop across portions
of deep south Texas Tuesday through Wednesday. Some heavy rainfall
is possible with these storms. Localized nuisance flooding of
low- lying and poor drainage areas may occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-032115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
406 PM CDT Mon Aug 2 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 2, 11:19 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1119 PM CDT Mon Aug 2 2021

TXZ252-030500-
Starr TX-
1119 PM CDT Mon Aug 2 2021

...SPECIAL WEATHER STATEMENT...

At 1119 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Escobares, or over Roma. This storm was nearly stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Roma, Escobares, La Rosita, Roma Creek, Roma High School, Los
Alvarez, Garceno, Roma City Hall, Rio Grande City Municipal Airport
and Roma City Police Department.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2655 9903 2653 9880 2636 9887 2635 9890
      2637 9890 2638 9892 2639 9893 2637 9893
      2637 9895 2638 9896 2639 9895 2640 9896
      2639 9901 2641 9903 2641 9904 2640 9907
      2640 9908
TIME...MOT...LOC 0419Z 288DEG 2KT 2645 9899

Hallman
Special weather statement, Aug 3, 1:30 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Brownsville TX
130 AM CDT Tue Aug 3 2021

TXZ248-030715-
Zapata TX-
130 AM CDT Tue Aug 3 2021

...SPECIAL WEATHER STATEMENT...

At 129 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Thompsonville to near Las
Palmas. Movement was northeast at 10 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2709 9943 2711 9944 2713 9943 2718 9943
      2727 9945 2732 9937 2727 9933 2727 9896
      2675 9924 2679 9924 2685 9927 2687 9932
      2692 9932 2693 9938 2696 9939 2698 9938
      2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0629Z 236DEG 8KT 2725 9915 2700 9932

Hallman
Special weather statement, Aug 3, 1:45 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Brownsville TX
145 AM CDT Tue Aug 3 2021

TXZ253-030730-
Southern Hidalgo TX-
145 AM CDT Tue Aug 3 2021

...SPECIAL WEATHER STATEMENT...

At 144 AM CDT, Doppler radar was tracking a strong thunderstorm over
Veterans Memorial High School, or over Palmhurst, moving northeast at
5 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Edinburg, Mission, Pharr, Hidalgo, Palmview, Penitas, Sullivan City,
La Joya, Palmhurst and North McAllen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2610 9829 2612 9827 2610 9830 2617 9834
      2616 9839 2620 9844 2622 9844 2622 9848
      2620 9848 2625 9855 2625 9856 2624 9855
      2624 9858 2629 9857 2645 9840 2631 9808
      2608 9825
TIME...MOT...LOC 0644Z 217DEG 5KT 2624 9832

Hallman
Special weather statement, Aug 3, 2:14 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
214 AM CDT Tue Aug 3 2021

TXZ248-030800-
Zapata TX-
214 AM CDT Tue Aug 3 2021

...SPECIAL WEATHER STATEMENT...

At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Thompsonville to 7 miles
northwest of Las Palmas. These storms were nearly stationary.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Zapata, Bustamante, Medina, Zapata High School, Zapata County Fire
Department, Zapata Middle School, Siesta Shores, Zapata County Public
Library, Las Palmas and Falcon Mesa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2709 9943 2711 9944 2713 9943 2718 9943
      2727 9945 2732 9937 2727 9933 2727 9897
      2676 9924 2679 9924 2685 9927 2688 9933
      2692 9932 2693 9938 2696 9939 2698 9938
      2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0712Z 201DEG 3KT 2721 9912 2702 9937

Hallman

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:03 PM CDTAreal Flood AdvisoryBROStarr86 min
Aug 2, 11:19 PM CDTSpecial Weather StatementBROStarr41 min
Aug 3, 1:02 AM CDTAreal Flood AdvisoryBROHidalgo, Starr103 min
Aug 3, 1:30 AM CDTSpecial Weather StatementBROZapata45 min
Aug 3, 1:45 AM CDTSpecial Weather StatementBROHidalgo45 min
Aug 3, 2:16 AM CDTAreal Flood AdvisoryBROZapata4 hr
Aug 3, 2:22 AM CDTAreal Flood AdvisoryBROHidalgo73 min
Aug 3, 2:29 AM CDTSpecial Weather StatementBROHidalgo31 min
Aug 3, 2:59 AM CDTSpecial Weather StatementBROZapata46 min
Aug 3, 3:17 AM CDTFlash Flood WarningBROZapata105 min
Aug 3, 3:20 AM CDTAreal Flood AdvisoryBROZapata3 hr
Aug 3, 3:44 AM CDTSpecial Weather StatementBROZapata31 min
Aug 3, 4:20 AM CDTFlash Flood WarningBROZapata44 min
Aug 3, 4:30 AM CDTSpecial Weather StatementBROZapata30 min
Aug 3, 5:47 AM CDTSpecial Weather StatementBROStarr43 min
Aug 3, 6:12 AM CDTAreal Flood AdvisoryBROStarr2 hr
Aug 3, 6:13 AM CDTAreal Flood AdvisoryBROHidalgo2 hr
Aug 3, 2:05 PM CDTSpecial Weather StatementBROStarr55 min
Aug 3, 4:33 PM CDTAreal Flood AdvisoryBROBrooks, Kenedy57 min
Aug 3, 4:37 PM CDTSpecial Weather StatementBROBrooks38 min
Aug 3, 4:43 PM CDTSpecial Weather StatementBROKenedy47 min
Aug 3, 5:15 PM CDTSpecial Weather StatementBROJim Hogg45 min
Aug 3, 6:14 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo61 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.